Alert archive / Indiana / River Flood Advisories in 2021
River Flood Advisory 23, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Jul 17, 2021, 3:21 AM EDT for Jefferson County, Scott County, Indiana. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 3:21 AM EDT (07:21 UTC)
- Expired
- Jul 17, 2021, 7:20 AM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Jefferson County, IN, Scott County, IN
The river
Written for the forecast point Muscatatuck River at Deputy (DEPI3). The gauge peaked at 24.90 ft at Jul 17, 2021, 12:00 PM EDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
074
WGUS83 KLMK 170721
FLSLMK
Flood Advisory
National Weather Service Louisville KY
321 AM EDT Sat Jul 17 2021
...The National Weather Service in Louisville has issued a Flood
Advisory for the following rivers in Indiana...
Muscatatuck River near Deputy affecting Jefferson and Scott
Counties.
.Heavy rain from the past 24 hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued Saturday morning.
&&
INC077-143-172000-
/O.NEW.KLMK.FL.Y.0023.210717T0721Z-210718T0600Z/
/DEPI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
321 AM EDT Sat Jul 17 2021
The National Weather Service in Louisville has issued a
* Flood Advisory for
the Muscatatuck River near Deputy.
* From early this morning to late tonight.
* At 2:30 AM EDT Saturday the stage was 19.2 feet.
* Action stage is 23.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 24.5 feet
this afternoon.
* Impact...At 25.0 feet, County roads are underwater.
&&
LAT...LON 3871 8584 3869 8615 3880 8616 3881 8589
3887 8558 3876 8558
$$
EBW1 follow-up statement
039
WGUS83 KLMK 171120
FLSLMK
Flood Advisory
National Weather Service Louisville KY
720 AM EDT Sat Jul 17 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Indiana...
Muscatatuck River near Deputy affecting Jefferson and Scott
Counties.
.Heavy rain from the past 24 hours will cause the river to rise.
INC077-143-171230-
/O.CAN.KLMK.FL.Y.0023.000000T0000Z-210717T1120Z/
/DEPI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
720 AM EDT Sat Jul 17 2021
...The Flood Advisory for the Muscatatuck River near Deputy has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Muscatatuck River near Deputy.
* At 6:30 AM EDT Saturday the stage was 23.3 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 25.5 feet this afternoon. It will then
fall below flood stage this afternoon.
&&
LAT...LON 3871 8584 3869 8615 3880 8616 3881 8589
3887 8558 3876 8558
$$
EBWWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Jul 17, 3:02 AM EDT, 19 minutes earlier.
Area forecast discussion, Jul 17, 3:02 AM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Louisville KY 302 AM EDT Sat Jul 17 2021 .Short Term...(Today and tonight) Issued at 234 AM EDT Sat Jul 17 2021 Surface analysis this morning reveals a weak frontal boundary draped across southern Illinois into central Indiana. Showers and isolated storms continue to persist this morning ahead of the frontal boundary across southern Indiana and central Kentucky. Over the last couple of hours or so, have started to see an enhancement in reflectivity for showers and storms close to the Ohio River. 850- 700mb fields indicate some weak convergence in those levels that is likely contributing to showers and isolated elevated thunderstorm development. This activity should persist through at least dawn this morning as it moves to the north and east. The weak frontal boundary will slowly slide toward the Ohio River later this morning and more or less stall out. Out ahead of it, we're likely to continue to see isolated to scattered showers and storms, with the highest chances across southern and eastern Kentucky. Winds below 400mb will be very weak and unidirectional, resulting in deep layer shear generally around 10kts. So strong to severe storms look highly unlikely. One downside to weak shear will be slow storm motions, so will have to keep an eye on localized heavy rain threat and potential for isolated flash flooding events in areas where storms train. Isolated to scattered activity will likely linger for the first part of the night, though we should see coverage taper down toward dawn tomorrow. The frontal boundary will also begin to slowly drop south, and while temperatures won't change much in the post-frontal airmass, we may see some low 60s dewpoints sneaking into portions of southern Indiana and northern Kentucky by 12z Sunday. && .Long Term...(Sunday through Friday) Issued at 300 AM EDT Sat Jul 17 2021 A baggy sfc trough will linger over central KY on Sunday, resulting in continued humid weather and dewpoints on either side of 70 F. Dry air advection aloft will continue to push PWATs down into the 1.0-1.5 inch range. The upper level trof remains overhead, and a mid- level vort max drops south from central IN to the Ohio River. Isolated to scattered showers and storms will be possible, with activity waning around or shortly after sunset. Highs will top out in the low to mid 80s, and lows Monday morning should reach the mid 60s in most places. High pressure nosing in from the northwest will keep the weather mostly dry Monday through Thursday. Cannot rule out some isolated development in southern KY on Monday. But the day looks dry for most with partly to mostly sunny skies and highs in the mid 80s. Max temps creep back into the mid/upper 80s heading into the middle of the week, and a couple spots could approach 90 by Wednesday. Have low rain chances returning to the forecast for Friday. A large upper level trof dropping south over the eastern Great Lakes and Northeast US may send a cold front into the Ohio Valley around this time. && .Aviation...(06Z TAF Issuance) Issued at 1255 AM EDT Sat Jul 17 2021 Showers and storms continue early this morning across the region, with the bulk of the heavier rain and storms east of the I-65 corridor. All of this activity will progressively push northeastward through the morning hours. Visibilities could drop to IFR levels briefly in some of the heavier showers and storms. Additional development of scattered showers/storms will be possible this afternoon near the LEX/BWG terminals, though confidence remains low in that scenario. Cigs will also decrease to IFR/MVFR levels with developing stratus by sunrise in most locations. Stratus should slowly lift to VFR levels by early afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...DM Long Term...EBW Aviation...DM
Hazardous weather outlook, Jul 16, 9:38 PM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 938 PM EDT Fri Jul 16 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-180145- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 938 PM EDT Fri Jul 16 2021 /838 PM CDT Fri Jul 16 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Overnight. Scattered to numerous showers and storms are expected through the overnight hours. A few stronger storms will produce gusty or locally damaging winds, and heavy rainfall could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms are possible throughout the area Saturday, and in southern Kentucky on Sunday. The main hazard will be heavy rainfall and localized flooding, and locally gusty winds are possible in the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. RAS/CG/MJ
In the hours before
Special weather statement, Jul 16, 9:32 PM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Louisville KY
932 PM EDT Fri Jul 16 2021
INZ078-079-091-092-KYZ030>033-170230-
Jefferson-Floyd-Clark-Scott-Jefferson-Oldham-Henry-Trimble-
932 PM EDT Fri Jul 16 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON...CLARK...
EASTERN FLOYD...EASTERN SCOTT...OLDHAM...TRIMBLE...WEST CENTRAL HENRY
AND CENTRAL JEFFERSON COUNTIES...
At 932 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southwest of Vernon to St.
Dennis. Movement was northeast at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Louisville, Jeffersonville, New Albany, Jeffersontown, St. Matthews,
Shively, Madison, Lyndon, La Grange and Middletown.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3869 8520 3874 8527 3874 8533 3861 8522
3835 8530 3830 8542 3829 8543 3830 8545
3828 8546 3808 8589 3882 8573 3882 8561
3885 8561 3885 8557 3888 8557 3888 8554
3891 8553 3892 8520
TIME...MOT...LOC 0132Z 228DEG 26KT 3887 8568 3819 8584
MJSpecial weather statement, Jul 16, 10:23 PM EDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Louisville KY
1023 PM EDT Fri Jul 16 2021
KYZ035-039-040-046-047-170315-
Mercer-Woodford-Franklin-Washington-Anderson-
1023 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MERCER...SOUTHERN
WOODFORD...ANDERSON...EASTERN WASHINGTON AND SOUTHWESTERN FRANKLIN
COUNTIES...
At 1023 PM EDT, a strong thunderstorm was located 10 miles northeast
of Springfield, moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lawrenceburg, Versailles, Ballard, Willisburg, Mackville,
Dugansville, Anderson City, Glensboro, Polin and Farmdale.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3768 8508 3780 8526 3785 8522 3785 8521
3786 8520 3787 8520 3789 8518 3789 8515
3792 8516 3818 8494 3801 8468
TIME...MOT...LOC 0223Z 219DEG 34KT 3780 8512
MJSpecial weather statement, Jul 16, 10:24 PM EDT, 4 hours 57 minutes before
Special Weather Statement National Weather Service Louisville KY 1024 PM EDT Fri Jul 16 2021 INZ090>092-KYZ029>031-034-170315- Floyd-Clark-Harrison-Jefferson-Oldham-Shelby-Bullitt- 1024 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARRISON...SOUTH CENTRAL CLARK...SOUTHEASTERN FLOYD...SOUTHWESTERN OLDHAM... NORTHWESTERN SHELBY...JEFFERSON AND NORTHWESTERN BULLITT COUNTIES... At 1024 PM EDT, a strong thunderstorm was located over Valley Station, moving northeast at 40 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Louisville, Jeffersonville, New Albany, Jeffersontown, St. Matthews, Shively, Lyndon, Middletown, Douglass Hills and Prospect. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3801 8582 3812 8600 3844 8576 3828 8539 TIME...MOT...LOC 0224Z 218DEG 34KT 3813 8585 MJ
Special weather statement, Jul 16, 10:26 PM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Louisville KY
1026 PM EDT Fri Jul 16 2021
INZ079-170300-
Jefferson-
1026 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON COUNTY
INDIANA...
At 1025 PM EDT, a strong thunderstorm was located 8 miles northeast
of Madison, moving northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Brooksburg, Canaan, Manville, China and Barbersville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3872 8520 3870 8522 3873 8525 3874 8527
3874 8528 3882 8540 3891 8532 3891 8520
TIME...MOT...LOC 0225Z 218DEG 34KT 3882 8526
MJSpecial weather statement, Jul 16, 11:49 PM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Louisville KY
1149 PM EDT Fri Jul 16 2021
KYZ033>035-170415-
Shelby-Henry-Franklin-
1149 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...EASTERN
HENRY AND NORTHWESTERN FRANKLIN COUNTIES...
At 1149 PM EDT, a strong thunderstorm was located 7 miles south of
New Castle, moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New Castle, Eminence, Pleasureville, Gratz, Mulberry, North
Pleasureville, Drennon Springs, Delville, Bethlehem and Slabtown.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3855 8500 3851 8503 3852 8500 3851 8498
3849 8499 3847 8495 3844 8496 3843 8495
3843 8494 3846 8493 3846 8491 3844 8493
3842 8488 3838 8490 3837 8487 3836 8487
3822 8518 3834 8530 3856 8501
TIME...MOT...LOC 0349Z 231DEG 37KT 3833 8514
EBWLocal storm report, Jul 17, 12:44 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1244 AM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM LIGHTNING 3 NE MIDWAY 38.19N 84.65W
07/16/2021 SCOTT KY AMATEUR RADIO
TRANSFORMER WAS STRUCK BY LIGHTNING AND
CAUGHT FIRE. LINES DOWN ACROSS LAKEVIEW
DRIVE.
&&
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:32 PM EDT | Special Weather Statement | LMK | Clark, Jefferson, Scott | 58 min |
| Jul 16, 10:20 PM EDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Jul 16, 10:21 PM EDT | Areal Flood Advisory | LMK | Clark, Floyd, Harrison, Jefferson, Scott, Washington | 3 hr |
| Jul 16, 10:26 PM EDT | Special Weather Statement | LMK | Jefferson | 34 min |
| Jul 16, 10:35 PM EDT | Areal Flood Advisory | LMK | Crawford, Dubois, Harrison, Orange, Perry, Washington | 3 hr |
| Jul 17, 7:20 AM EDT | River Flood Warning | LMK | Jefferson, Scott | 7 hr |
Nearby
River Flood Advisories in Indiana, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.